JournalsjemsVol. 22, No. 12pp. 3997–4024

Geometric and spectral properties of causal maps

  • Nicolas Curien

    Université Paris-Sud, Orsay, France
  • Tom Hutchcroft

    University of Cambridge, UK
  • Asaf Nachmias

    Tel Aviv University, Israel
Geometric and spectral properties of causal maps cover

A subscription is required to access this article.

Abstract

We study the random planar map obtained from a critical, finite variance, Galton–Watson plane tree by adding the horizontal connections between successive vertices at each level. This random graph is closely related to the well-known causal dynamical triangulation that was introduced by Ambjørn and Loll and has been studied extensively by physicists. We prove that the horizontal distances in the graph are smaller than the vertical distances, but only by a subpolynomial factor: The diameter of the set of vertices at level nn is both o(n)o(n) and n1o(1)n^{1-o(1)}. This enables us to prove that the spectral dimension of the infinite version of the graph is almost surely equal to 2, and consequently the random walk is diffusive almost surely. We also initiate an investigation of the case in which the offspring distribution is critical and belongs to the domain of attraction of an α\alpha-stable law for α(1,2)\alpha \in (1,2), for which our understanding is much less complete.

Cite this article

Nicolas Curien, Tom Hutchcroft, Asaf Nachmias, Geometric and spectral properties of causal maps. J. Eur. Math. Soc. 22 (2020), no. 12, pp. 3997–4024

DOI 10.4171/JEMS/1001